Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 191, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 10, 2013, 12:43 AM CDT for Osage County, Missouri. It took effect at Aug 10, 2013, 4:16 AM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2013, 12:43 AM CDT (05:43 UTC)
- In effect from
- Aug 10, 2013, 4:16 AM CDT
- Expired
- Aug 11, 2013, 8:40 AM CDT
- In force
- 28 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 10.35 ft at Aug 10, 2013, 3:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
020
WGUS43 KLSX 100544
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1243 AM CDT SAT AUG 10 2013
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Maries River near Westphalia affecting Osage County
.This flood warning is a result of 1-2 inches of precipitation over the
past 24 hours and less than one-quarter inch of rain forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information, is
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx
&&
MOC151-110543-
/O.NEW.KLSX.FL.W.0191.130810T0916Z-130811T1340Z/
/WPHM7.1.ER.130810T0916Z.130810T1200Z.130810T1340Z.NO/
1243 AM CDT SAT AUG 10 2013
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Maries River near Westphalia
* From early this morning to Sunday morning.
* At 12:00 AM Saturday the stage was 7.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 10.5 feet by this morning. The river will
fall below flood stage by this morning.
* IMPACT...At 9.0 feet...County Road 610 begins flooding near the
Indian Creek bridge near this height.
* IMPACT...At 8.2 feet...The Sestak Slab bridge along the south
portion of County Road 521 (near County Road 522) begins flooding
near this height. This bridge flooded during the crest of
1/30/2013 of 9.76 feet. It is 11.5 river miles upstream from the
gage.
&&
LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205
$$
&&
Fld Latest 7am forecast
LOCATION Stg obs stg 08/11 08/12 08/13 08/14 08/15
Maries River
Westphalia 10.0 7.37 4.3 2.8 2.4 2.31 follow-up statement
736
WGUS83 KLSX 101418
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 AM CDT SAT AUG 10 2013
...The flood warning is cancelled for the following river in Missouri...
THE Maries River near
--Westphalia
&&
MOC151-101448-
/O.CAN.KLSX.FL.W.0191.000000T0000Z-130811T1340Z/
/WPHM7.1.ER.130810T0655Z.130810T0745Z.130810T0855Z.NO/
918 AM CDT SAT AUG 10 2013
The Flood Warning is cancelled for
the Maries River near Westphalia.
* at 9 AM Saturday the stage was 5.8 feet.
* Flood stage is 10.0 feet.
* The river fell below flood stage at 3:55 AM Saturday.
* Forecast...the river will continue to fall.
&&
LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205
$$
&&
Fld Latest 7am forecast
LOCATION Stg obs stg 08/11 08/12 08/13 08/14 08/15
Maries River
Westphalia 10.0 5.85 3.6 2.8 2.4 2.3 2.3What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 9, 11:11 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 9, 11:11 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1111 PM CDT Fri Aug 9 2013 .UPDATE: Issued at 935 PM CDT Fri Aug 9 2013 The highly unusual August pattern continues. A weak cold front has since pushed further into central IL and about halfway between KUIN and KSTL in MO. As a result, the old line of SHRA/TSRA has dissipated, but it has helped to give more form to the sprinkles that have been moving through the area, and has resulted in isolated SHRA in parts of SW IL. This feature is essentially going to merge with the upper level disturbance now moving through east- central MO, where the SHRA there has all but faded after sunset. Look for a continued low threat for SHRA into the overnight between this upper level disturbance moving through and the weak cold front that will primarily be focused on the IL side of the MS river. If clouds exit faster than anticipated, the low temp-dewpoint spreads may result in another night of patchy fog. Current indications are they will linger for much of the night, though. Just south of the forecast area, an old frontal boundary exists and has been the main focus for waves of rain for the past several nights on the cool side. The next 24 hours will probably not be much different, with another wave of SHRA/TSRA expected to move into SE MO Saturday morning, the difference expected to be the trend for rain further and further south with each day. Temps look to be in the ballpark for mins in the 60s. TES && .SHORT TERM: (Through Late Tonight) Issued at 317 PM CDT Fri Aug 9 2013 Area of rain extending from central Missouri into southwest Illinois has persisted on the north side of a side of MCV that is currently tracking through southeast Missouri. This rain will continue to show a slow decrease in areal coverage and intensity as the vort moves off to the east. Focus for additional showers and thunderstorms this evening will then shift closer to a front over southern Missouri into southern Illinois. RAP and Local WRF shows low level forcing persisting along and north of this front most of the night, so will keep chances of showers and thunderstorms mainly in areas along and south of I-44 in Missouri and I-64 in Illinois. Britt .LONG TERM: (Saturday through Next Friday) Issued at 317 PM CDT Fri Aug 9 2013 Primary concern for Saturday through early next week continues to be timing and intensity of precipitation as quasi-zonal/northwest flow pattern continues to control our weather. Am continuing the persistence forecast with high chance/likely pops across the eastern Ozarks and extreme southwest Illinois, fading to low chance/slight chance up along the I-70 corridor for Saturday. This morning's 850mb analysis showed a strong dewpoint gradient along the I-70 with northerly flow across northern Missouri and moist west-southwest flow to the south of the gradient. This gradient along with the northerly flow feeding it is probably at least partially responsible for the lack of northward progress for today's precipitation. All short range guidance keeps the 850mb dewpoint gradient in basically the same place, hence the persistence forecast. The gradient washes out on Sunday allowing deeper moisture to filter back into the region. However, there appears to be a general lack of dynamic forcing on Sunday with just some weak isentropic lift on 10kt low level southwest flow. With nothing obvious to focus convection, will spread chance pops further north, but am not particularly excited about going with pops higher than chance anywhere at this time. On Monday, a strong shortwave is forecast to drop down into the Great Lakes region which should amplify the eastern trof and push a cold front into the mid Mississippi Valley with a corresponding increase in pops across the area. Medium range guidance shows a sprawling high pressure system building down across the Upper Midwest into the Great Lakes region late Tuesday into Wednesday. This airmass will be cooler and much drier than is normal for mid August. 850mb temps on the GFS are progged to be around 10-12C...which would mix down to the low to mid 70s. The ECMWF is somewhat warmer at 12-14C. Given the discrepancy...have opted to to stick with ensemble guidance with highs in the upper 70s to low 80s and lows in the upper 50s to low to 60s. Carney && .AVIATION: (For the 06z TAFs through 06z Saturday Night) Issued at 1050 PM CDT Fri Aug 9 2013 The focus for most of the convection late tonight and Saturday should continue to be south of the taf sites. Much of the low-mid level cloudiness may advect east-southeast of COU and UIN late tonight and east-southeast of the St Louis metro area Saturday morning. Patchy fog will develop late tonight/early Saturday morning due to the light sfc winds...and especially in areas where the clouds clear out. N-nely sfc wind will increase to around 7-8 kts by late Saturday morning and afternoon...then become light again Saturday evening. Specifics for KSTL: VFR low-mid level clouds will continue late tonight...then advect east-southeast of STL Saturday morning. The light sfc wind will increase to around 8 kts Saturday afternoon from a nly direction...then diminish again Saturday night. GKS && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 9, 7:01 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 701 PM CDT FRI AUG 9 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 701 PM CDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE WITH SEVERE WEATHER NOT ANTICIPATED...GENERALLY ALONG AND SOUTH OF THE I-70 CORRIDOR. DUE TO THE RICH LEVELS OF MOISTURE CURRENTLY IN THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS OR HEAVIER SHOWERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL LINGER OVER THE SOUTHERN HALF OF MISSOURI AND SOUTHERN ILLINOIS SATURDAY THROUGH SUNDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION ON MONDAY...WITH THIS THUNDERSTORM THREAT ENDING FROM NORTH TO SOUTH MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:06 PM CDT | River Flood Warning | LSX | Reynolds | 51 hr |
| Aug 9, 9:25 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 62 hr |
| Aug 10, 3:30 AM CDT | River Flood Warning | LSX | Crawford, Washington | 39 hr |
| Aug 10, 3:43 AM CDT | Flash Flood Warning | LSX | Iron, Reynolds | 7 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.